MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD BHR HEMI HEAD 48MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD BHR HEMI HEAD 48MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Catalog Number 74123148
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Injury (2348); No Code Available (3191)
Date of Event 10/27/2013
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent a revision surgery for left hip due to metal debris, and femoral neck fracture.Cup remained in situ and femoral head was explanted.Replaced with synergy, 48 mm head and sleeve.
 
Additional Manufacturer Narrative
It was reported that patient underwent a revision surgery for left hip due to metal debris, and femoral neck fracture, following a stumble.During the revision the bhr head was removed.The bhr cup remains implanted.As of today, device return and additional information has been requested for this complaint but has not become available.In the absence of the actual devices, the production records were reviewed for the devices reportedly involved in this incident.All the released devices involved met manufacturing specifications at the time of production.The available medical documents were reviewed.According to the provided revision report, the periprosthetic femoral neck fracture occurred while stepping up on a step and stumbled and had immediate pain.Review of the provided implantation and revision report provided no information on potential contributing factor to the fracture.Without x-rays the role of the femoral head position cannot be investigated.Based on the available information the root cause for the revision was an adverse incident due to the patient falling.If the products or additional information become available in the future, this case will be reopened.No preventative or corrective action has been initiated as a result of this investigation.

Brand Name
BHR HEMI HEAD 48MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house
spa park
leamington spa, CV313 HL
UK  CV313HL
MDR Report Key7824794
Report Number3005975929-2018-00292
Device Sequence Number11084398
Product Code NXT
UDI-Device Identifier00885556071847
UDI-Public00885556071847
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2013
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Catalogue Number74123148
Device Lot Number13DW10967
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/12/2018
Supplement Date Received by Manufacturer06/12/2018
Initial Report FDA Received Date08/28/2018
Supplement Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETABULAR CUP 74122154 LOT 13CW13747
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age45 YR